Toxicity

by

A problem that comes with every medication is the possibility of toxicity. Toxicity is defined as a reaction caused by excessive dosing (Lehne). Yet toxicity can be caused from normal therapeutic dosing used in everyday administration. Some people cultural background makes them more prone to get toxicity and even age or sex puts them at risk. Women metabolize faster then men. Age plays a factor that a small doses may be necessary to prevent toxic reactions. Although some medications can cause organ specific toxicity. Thus causing toxic effects to the liver, kidney, or even the cardiac muscle. Some medications can cause damage to certain organs, thus causing the organ not to function properly. The most common toxic effects happen in the liver or alterations to the cardiac function. Toxicity can also occur when the physician or nurse is unaware of any herbal medications or remedies the patient might be taking. Some medications can react with the herbal medications causing a toxic effect. To prevent always ask if the patient is taking any herbal remedies during your assessment.

Technorati Tags: , , , ,

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: